Share This Article:

A Comparison of the Performance of Various Estimators of Parametric Type1 Tobit Model

Full-Text HTML Download Download as PDF (Size:121KB) PP. 1-4
DOI: 10.4236/ojs.2013.31001    3,361 Downloads   5,666 Views   Citations

ABSTRACT

In this paper, we use Monte Carlo simulations to compare parametric estimators of Type 1 Tobit model. In particular, we examine the performance for finite samples of three different estimators of simple Tobit model: the least squares (LS) estimator, the Heckman (H) estimator and the maximum likelihood (ML) estimator. These three estimators are consistent and asymptotically normal in the case where the density error is specified. However, these properties are sensitive to the situation where the error distribution is not specified. The purpose of this article is to determine properties of the three estimators, namely bias and convergence, by using Monte Carlo simulations.

Conflicts of Interest

The authors declare no conflicts of interest.

Cite this paper

E. Rahmani, A. Kaaouachi and S. Melhaoui, "A Comparison of the Performance of Various Estimators of Parametric Type1 Tobit Model," Open Journal of Statistics, Vol. 3 No. 1, 2013, pp. 1-4. doi: 10.4236/ojs.2013.31001.

References

[1] J. Tobin, “Estimation of Relationships for Limited Dependent Variables,” Econometrica, Vol. 26, No. 1, 1958, pp. 24-36. doi:10.2307/1907382
[2] A. S. Goldberger, “Econometric Theory,” Wiley, New York, 1964.
[3] T. Amemiya, “Regression Analysis When the Dependent Variable Is Truncated Normal,” Econometrica, Vol. 41, 1973, No. 6, pp. 997-1016. doi:10.2307/1914031
[4] T. Amemiya, “Tobit Models: A Survey,” Journal of Econometrics, Vol. 24, No. 1-2, 1984, pp. 3-61. doi:10.1016/0304-4076(84)90074-5
[5] A. S. Goldberger, “Linear Regression after Selection,” Journal of Econometrics, Vol. 15, No. 3, 1981, pp. 357- 366. doi:10.1016/0304-4076(81)90100-7
[6] W. H. Greene, “On the Asymptotic Bias of the Ordinary Least Squares Estimator of the Tobit Model,” Econometrica, Vol. 49, No. 2, 1981, pp. 505-514. doi:10.2307/1913323
[7] J. J. Heckman, “The Common Structure of Statistical Models of Truncation, Sample Selection and Limited Dependent Variables and a Simple Estimator for Such Models,” Annals of Economic and Social Measurement, Vol. 5, No. 4, 1976, pp. 475-492.
[8] R. Olsen, “Note on the Uniqueness of the Maximum Likelihood Estimator for the Tobit Model,” Econometrica, Vol. 46, No. 5, 1978, pp. 1211-1215. doi:10.2307/1911445

  
comments powered by Disqus

Copyright © 2018 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.